MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTOR
Model Number 51-405-42-09
Health Effect - Clinical Code Fall (1848)
Date of Event 03/21/2016
Type of Reportable Event Serious Injury
Event or Problem Description
The patient fell and broke the cranial distractor.A secondary surgery was required to replace the device.
 
Additional Manufacturer Narrative
The device was optically assessed and stereo microscopically investigated in the lab.The stereo microscopic investigation revealed a tensile crack on the spindle and notch due to mechanical overload.Further observation determined there were no indications of material or manufacturing defects discovered.The product history device records were also reviewed based on the lot number provided and revealed no abnormalities.The results of the investigation conclude that the root cause for breakage was due to mechanical overload on the device.If further information can be gathered that might add value to the contents of the investigated report, an additional follow-up report will be submitted.

Brand Name
DISTRACTOR
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key5544529
Report Number9610905-2016-00008
Device Sequence Number257619
Product Code MQN
UDI-Device Identifier00888118080868
UDI-Public00888118080868
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number51-405-42-09
Device Lot Number33136838
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2016
Supplement Report FDA Received Date06/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age7 MO